Alert archive / Nevada / Frost Advisories in 2021
Frost Advisory 1, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Jun 9, 2021, 2:41 PM PDT for Eureka County, Lander County, Nye County, Nevada. It took effect at Jun 10, 2021, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:41 PM PDT (21:41 UTC)
- In effect from
- Jun 10, 2021, 12:00 AM PDT
- Expired
- Jun 10, 2021, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 159 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS75 KLKN 092141 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 241 PM PDT Wed Jun 9 2021 NVZ037-040-101245- /O.NEW.KLKN.FR.Y.0001.210610T0700Z-210610T1600Z/ /O.EXT.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 241 PM PDT Wed Jun 9 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. For the Frost Advisory, temperatures as low as 28 will result in frost formation. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN... For the Wind Advisory, until midnight PDT tonight. For the Frost Advisory, from midnight tonight to 9 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ034-035-038-041-100700- /O.EXT.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southwest Elko County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Blue Eagle Ranch, and Duckwater 241 PM PDT Wed Jun 9 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and South Central Elko County. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-039-101200- /O.EXT.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 241 PM PDT Wed Jun 9 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and South Central Elko County. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Strongest winds are expected at or around the high elevations with isolated locations seeing potenital strong downslope winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
589 WWUS75 KLKN 092144 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 244 PM PDT Wed Jun 9 2021 NVZ037-040-101245- /O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/ /O.CON.KLKN.FR.Y.0001.210610T0700Z-210610T1600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 244 PM PDT Wed Jun 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. For the Frost Advisory, temperatures as low as 28 will result in frost formation. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN... For the Wind Advisory, until midnight PDT tonight. For the Frost Advisory, from midnight tonight to 9 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ034-035-038-041-100700- /O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southwest Elko County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Blue Eagle Ranch, and Duckwater 244 PM PDT Wed Jun 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and South Central Elko County. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-039-101200- /O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 244 PM PDT Wed Jun 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and South Central Elko County. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Strongest winds are expected at or around the high elevations with isolated locations seeing potential strong downslope winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
030 WWUS75 KLKN 100701 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1201 AM PDT Thu Jun 10 2021 NVZ037-040-101515- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/ /O.CON.KLKN.FR.Y.0001.000000T0000Z-210610T1600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 1201 AM PDT Thu Jun 10 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Temperatures as low as 28 will result in frost formation. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NVZ034-035-038-041-100815- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-210610T0700Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southwest Elko County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Blue Eagle Ranch, and Duckwater 1201 AM PDT Thu Jun 10 2021 ...WIND ADVISORY HAS EXPIRED... Gusty winds have fallen below wind advisory criteria. Winds will slowly diminish overnight. Therefore the wind advisory has expired. $$ NVZ033-039-101200- /O.CON.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 1201 AM PDT Thu Jun 10 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
991 WWUS75 KLKN 101206 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 506 AM PDT Thu Jun 10 2021 NVZ033-039-101315- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-210610T1200Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 506 AM PDT Thu Jun 10 2021 ...WIND ADVISORY HAS EXPIRED... Local gusty winds to 35 mph can be expected this morning, but diminish this afternoon. Stronger wind gusts exceeding 45 mph are no longer expected, therefore the wind advisory has expired. $$ NVZ037-040-101600- /O.CON.KLKN.FR.Y.0001.000000T0000Z-210610T1600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 506 AM PDT Thu Jun 10 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Northwestern Nye County and Southern Lander County and Southern Eureka County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
793 WWUS75 KLKN 101551 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 851 AM PDT Thu Jun 10 2021 NVZ037-040-101700- /O.EXP.KLKN.FR.Y.0001.000000T0000Z-210610T1600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 851 AM PDT Thu Jun 10 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Temperatures are above freezing and will continue to warm up through the day. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Jun 9, 3:49 AM PDT, 10 hours 52 minutes earlier.
Area forecast discussion, Jun 9, 3:49 AM PDT, 10 hours 52 minutes before
Area Forecast Discussion National Weather Service Elko NV 349 AM PDT Wed Jun 9 2021 .SYNOPSIS...Strong gusty winds ahead of a cold front are expected today. Scattered rain showers develop across the north with cooler temperatures this evening and Thursday. Dry weather with a warming trend return, beginning on Friday. && .SHORT TERM...Today through Thursday evening Gradient flow tightens as the offshore trough moves into Nevada later today. Deep mixed layer results in gusty winds this afternoon with the highest wind speeds over eastern Nevada. Wind gusts of 50-55 mph will be possible at Eureka, Ely, and Tonopah. Added Elko vicinity to the wind advisory as some hourly guidance show gusts in the 45-50 mph range. Dry lake beds will be the source of suspended dust this afternoon giving the skies a hazy appearance ahead of the cold front. In the post frontal environment, humidity increases as the trough asis moves into Nevada tonight. Scattered showers will develop over the northwest than expand eastward to the Ruby Mountains. Showers are likely north of I-80. Rainfall amounts will be light, mostly under a tenth of an inch /0.10/, but remote sensors in the northern mountains could measure a quarter inch. Showers will be tapering off Thursday morning as the trough moves downstream. Cooler day with highs in the 60s, although the northern border towns may not reach 60. .LONG TERM...Thursday night through next Tuesday Thursday night should see the robust trough depart NV and be followed up by a ridge gradually building back over the region over the weekend. This should allow Friday morning to be cold with some valleys hovering around freezing. These cold temperatures can lead to frost formation that can negatively impact crops. As the ridge builds across NV the temperatures look to rise with frost no longer being a threat as lows climb into the 40's and 50's, with mainly all 50's by Sunday night. Highs are looking to increase back into the 90s for most areas during the weekend and beyond. Generally fair and dry weather with breezy afternoon winds at times looks to accompany the ridge through the rest of the week and into next week. && .AVIATION...VFR conditions expected at all terminals for the next 24 hours. Winds generally less than 10kts through Wednesday morning, except ELY which will remain around 19g29kts. There will be a system that will be moving a cold front through NV on Wednesday with increasing mid to high clouds and strong winds during the afternoon. WMC and BAM 14-22g24-30kts, EKO 15-25g25-35kts. TPH and ELY will see the strongest winds 25-35g35-45kts. The strong winds will also lead to turbulence across the region that can be significant, so be sure to check the Aviation Weather Center turbulence forecast. The winds will also lead to areas of blowing dust and haze that could create vis reductions. At this time it doesn't look to drop below VFR levels. The front will bring some moisture with it which can cause bkn- ovc CIGs 5-8kft and light showers during Wednesday evening for EKO, BAM and WMC. && .FIRE WEATHER...Critical fire weather conditions due to the gusty winds for fire zones 425, 426, and 427 as fuels are dry. Humidity values as low as 10 percent are expected with gusts in the 45-55 mph range. Farther north, zones 437, 438, 469, and 470 the fuels remain uncured. Therefore a Red Flag Warning remains for 425, 426, and 427 from 11 am through 9 pm tonight. Winds will gradually diminish after 9 pm. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 9 PM PDT this evening for Northeastern Nye County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Red Flag Warning from 11 AM this morning to 9 PM PDT this evening for Central Nevada-Toiyabe-Northern Nye County-Mojave- White Pine and Northeast Nye Counties. && 88/90/90/88
Nearby
Frost Advisories in Nevada, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.